MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH IV CATHETER 18GA 1.16IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH IV CATHETER 18GA 1.16IN; INTRAVASCULAR CATHETER
Model Number 381144
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number:(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 54 bd angiocath¿ iv catheters 18ga 1.16in had a damaged package which compromised the sterility of the product.The following information was provided by the initial reporter: "some catheter # 18 packages have came open, apparently the glue does not make it adhere correctly and this caused them to come off easily, a situation that affects us both medically and financially, since if it has an open space, it loses its sterility and therefore cannot be used.These belong to batch 6292244 with expiration date 10/31/2021.Anyway, a check is done on the rest of the lot (inside their box, still without being handled) and some are open, and others are poorly sealed that are difficult to notice by rear visual inspection, in total there are 54 units compromised of this batch.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was performed and no quality issues were found during production.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD ANGIOCATH IV CATHETER 18GA 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key10067094
Report Number9610048-2020-00077
Device Sequence Number2826740
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number381144
Device Catalogue Number381144
Device Lot Number6292244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;